Linear Volterra integro-differential equation and Schauder bases. (English) Zbl 1068.65143

Upon rewriting the initial-value problem for the linear Volterra integro-differential equation \[ y'(t)= q(t)+ p(t) y(t)+ q(t)+ \int^t_0 K(t, s)y(s)\,ds,\quad t\in [0,1], \] as a second-kind Volterra integral equation, the authors show that instead of resorting to the Banach fixed-point theorem for generating its solution \(y\), the use of Schauder bases for the spaces \(C([0, 1])\) and \(C([0, 1]^2)\) yields computable approximations for \(y\). A simple example illustrates the convergence analysis. No comparison with other global numerical methods (e.g. collocation) is given.


65R20 Numerical methods for integral equations
45J05 Integro-ordinary differential equations
Full Text: DOI


[1] Jamenson, G. J.O., Topology and Normed Spaces (1974), Chapman & Hall: Chapman & Hall London · Zbl 0285.46002
[2] Brunner, H., High-order methods for the numerical solution of Volterra integro-differential equations, J. Comput. Appl. Math, 15, 301-309 (1986) · Zbl 0634.65143
[3] Brunner, H., A survey of recent advances in the numerical treatment of Volterra integral and integro-differential equations, J. Comput. Appl. Math, 8, 3, 213-229 (1982) · Zbl 0485.65087
[4] Brunner, H.; van der Houwen, P. J., The Numerical Solution of Volterra Equations (1986), North-Holland: North-Holland Amsterdam · Zbl 0611.65092
[5] Brunner, H., The numerical treatment of Volterra integro-differential equations with unbounded delay, J. Comput. Appl. Math, 28, 5-23 (1989) · Zbl 0687.65131
[6] Crisci, M. R.; Russo, E.; Vecchio, A., Time point relaxation methods for Volterra integro-differential equations, Comput. Math. Appl, 36, 9, 59-70 (1998) · Zbl 0933.65150
[7] Lin, T.; Lin, Y.; Rao, M.; Zhang, S., Petrov-Galerkin methods for linear Volterra integro-differential equations, Siam J. Numer. Anal, 38, 3, 937-963 (2000) · Zbl 0983.65138
[8] Semadeni, Z., Product Schauder bases and approximation with nodes in spaces of continuous functions, Bull. Acad. Polon. Sci, 11, 387-391 (1963) · Zbl 0124.31703
[9] Gelbaum, B.; Gil de Lamadrid, J., Bases on tensor products of Banach spaces, Pacific J. Math, 11, 1281-1286 (1961) · Zbl 0106.08604
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.